Alert archive / Colorado / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Pueblo, CO
NWS Pueblo, CO issued this areal flood advisory at Jul 28, 2011, 2:35 PM MDT for Las Animas County, Colorado. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2011, 2:35 PM MDT (20:35 UTC)
- Expired
- Jul 28, 2011, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136
WGUS85 KPUB 282035
FLSPUB
FLOOD ADVISORY
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT THU JUL 28 2011
COC071-282330-
/O.NEW.KPUB.FA.Y.0021.110728T2035Z-110728T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAS ANIMAS CO-
235 PM MDT THU JUL 28 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED AN
* ARROYO AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 530 PM MDT
* AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED 1.5 TO 2 INCHES OF RAIN HAVE FALLEN IN THE AREA SO
FAR FROM THESE SLOW-MOVING THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. THIS WILL IMPACT THE TRACK FIRE AND THE BEAR FIRE BURN
SCARS.
JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY VEGETATION...RUNS OFF
ALMOST INSTANTLY. THIS CAUSES CREEKS AND DRAINAGE AREAS TO FLOOD AT A
MUCH FASTER RATE THAN NORMAL. ADDITIONALLY...THE SOILS IN A BURN SCAR
BECOME UNSTABLE WHEN IT RAINS...RESULTING IN MUD FLOWS AND FALLING
ROCK. ROADWAYS CAN BE WASHED OUT BY THE FORCE OF THE RUSHING WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3712 10449 3712 10415 3699 10416 3699 10447
3699 10448
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this areal flood advisory went out at Jul 28, 7:42 AM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jul 28, 7:42 AM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 742 AM MDT THU JUL 28 2011 .UPDATE... UPDATED FORECAST TO REMOVE SHOWERS AND THUNDERSTORMS ACROSS THE PLAINS FOR THE REMAINDER OF THE MORNING. ALSO DELAYED ONSET OF THUNDERSTORMS FOR THE SOUTHEAST MOUNTAINS UNTIL AFTER 17Z. EACH RUN OF THE HRRR HAS BEEN DELAYING THUNDERSTORM DEVELOPMENT OVER THE SANGRES/WETS AND PIKES PEAK REGION...WITH LATEST RUNS HOLDING MAJORITY OF ACTIVITY OFF UNTIL AFTER 19Z. THIS WILL CONTINUE TO BE MONITORED THROUGH THE MORNING...AND ADDITIONAL UPDATES MAY BE NEEDED. -KT && .PREV DISCUSSION... /ISSUED 320 AM MDT THU JUL 28 2011/ SHORT TERM... (TODAY AND TONIGHT) FOCUS FOR MORE WIDESPREAD THUNDERSTORM DEVELOPMENT WILL SHIFT A BIT EASTWARD TODAY...ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. AS OF 08Z...WE ARE STILL SEEING SOME SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE FAR SOUTHEAST PLAINS WHERE NOSE OF LOW LEVEL JET IS UPGLIDING OVERTOP SFC BOUNDARY/TROF AXIS LYING ACROSS NE NM AND THE TX/OK PANHANDLES. LATEST RADAR TRENDS ARE SHIFTING THIS ACTIVITY EASTWARD FAIRLY QUICKLY THIS MORNING AND LATEST HRRR CONCURS. WILL MAINTAIN SOME ISOLATED POPS THROUGH THE MORNING FOR THE SOUTHEAST PLAINS...MAINLY TO THE EAST OF PUEBLO AND COLORADO SPRINGS. MEANWHILE...RADAR MOSAICS SHOW LITTLE TO NO ACTIVITY ACROSS THE WESTERN MOUNTAINS SO WILL DECREASE MORNING POPS OUT THAT WAY. FOR TODAY...DEW POINTS WILL BE A TAD HIGHER ACROSS THE PLAINS WITH 50S TO LOWER 60S IN PLACE THIS AFTERNOON WITH WEAK EASTERLY UPSLOPE FLOW. SHORTWAVE ACROSS NRN UT WILL BE LIFTING TO THE NORTHEAST ACROSS NRN CO/WY IN THE AFTERNOON AND EVENING HOURS...GLANCING BY TO THE NORTH OF THE FORECAST AREA. IT IS DIFFICULT TO DISCERN ANY OBVIOUS SHORTWAVES EMBEDDED WITHIN THE MONSOON PLUME ACROSS AZ/NM WHICH WOULD BE ON A BETTER TRAJECTORY TO TRACK INTO SOUTH CENTRAL/SOUTHEAST CO LATER TODAY AND HELP TO ENHANCE TSRA COVERAGE. HOWEVER...WITH AMPLE MOISTURE IN PLACE...SHORT RANGE MODELS BREAK OUT PRECIPITATION ACROSS THE MOUNTAINS AROUND NOON...WHICH SPREAD EASTWARD ACROSS THE PLAINS DURING THE AFTERNOON. PREFER THE LATER TIMING IN THE HRRR AS FAR AS PCPN PUSHING EASTWARD INTO THE ADJACENT PLAINS. GIVEN THE LACK OF ANY OBVIOUS SHORTWAVES...NAM12 SEEMS A BIT TOO EARLY WITH THE TIMING OF THIS. BOTH THE NAM12 AND GFS MIX SOME DRIER AIR INTO THE WESTERN MTS IN THE AFTN...WITH DEW POINTS FALLING INTO THE MID/UPPER 30S BY AFTERNOON. HOWEVER THERE IS STILL SUFFICIENT MOISTURE PRESENT TO WARRANT AT LEAST SOME SCATTERED POPS ACROSS THE MOUNTAINS AND INTERIOR VALLEYS. THUNDERSTORMS WILL BE MOST WIDESPREAD TODAY ACROSS THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS...WETS...SANGRES...AND PIKES PEAK...AND ALONG THE 2 DIVIDES...RATON AND PALMER. SFC TROF AXIS REMAINING JUST TO THE SOUTH OF THE CO/NM BORDER WILL LIKELY BE ANOTHER FOCUS REGION FOR THUNDERSTORMS...SO WILL PAINT HIGHEST POPS ALONG THE CO/NM BORDER AND EAST FACING SLOPES OF THE SOUTHERN SANGRES. IF DEW POINTS STAY IN THE LOWER 60S ACROSS THE LOWER ARKANSAS VALLEY...WE COULD SEE CAPE VALUES APPROACH 1000-1500 J/KG...PARTICULARLY ACROSS THE SOUTHEAST PLAINS EAST OF A LINE FROM FOWLER TO BRANSON. 0-6 KM SHEARS ARE ONLY RUNNING AROUND 15-20 KTS...SO EXPECT THUNDERSTORMS TO BE QUITE PULSEY WITH THE MAIN THREATS BEING LOCALLY HEAVY RAIN...AND BRIEF BOUTS OF SMALL HAIL UP TO 1/2 INCH IN DIAMETER WITH THE STRONGER UPDRAFTS. HOWEVER AS THUNDERSTORMS MOVE EASTWARD AND ENCOUNTER HIGHER CAPES...THERE WILL BE THE POTENTIAL FOR ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS. WIND GUSTS TO AROUND 65 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH SOME BRIEF SMALL HAIL AND HEAVY RAIN. HOWEVER...IF DEW POINTS FALL INTO THE LOWER TO MID 50S...THEN CAPES WILL BE CUT BACK SIGNIFICANTLY WHICH COULD LIMIT ANY SEVERE THREAT. THE NAM12 APPEARS TO FAVOR THIS LATTER SCENARIO. GIVEN THAT DEW POINTS IN LAA AND LHX ARE ALREADY IN THE LOWER TO MID 60S AND WINDS WILL REMAIN FAIRLY LIGHT...PLAN TO MENTION POTENTIAL FOR ONE OR TWO STRONG TO SEVERE STORMS IN HWO FOR THE SOUTHEAST PLAINS. HEAVY RAIN WILL BE POSSIBLE WITH ALL THUNDERSTORMS TODAY...THOUGH WINDS ALOFT APPEAR STRONG ENOUGH TO KEEP STORMS MOVING. HOWEVER...HEAVY RAINFALL IN AREAS WITH POOR DRAINAGE COULD RAPIDLY LEAD TO EXCESSIVE RUN OFF AND FLASH FLOODING. BURN SCARS AND URBAN AREAS WILL BE THE MOST SUSCEPTIBLE. FOR TONIGHT...MODELS DISAGREE ON WHERE NOCTURNAL CONVECTION DEVELOPS...WITH NAM PREFERRING TO KEEP MOST OF THE ACTIVITY ALONG THE PALMER DIVIDE AND NORTHEAST COLORADO...WHILE GFS PLACES IT ACROSS SOUTHEAST CO. GIVEN THE SFC TROF AXIS REMAINS TO THE SOUTH OF THE AREA...WILL FAVOR THE GFS SOLN FOR NOW...WHICH IS A SIMILAR SCENARIO TO WHAT OCCURRED TONIGHT. WILL MAINTAIN SOME ISOLATED TO SCATTERED POPS ACROSS THE SOUTHEAST PLAINS THROUGH THE OVERNIGHT HOURS. -KT LONG TERM... (FRIDAY THROUGH WEDNESDAY) ..MONSOON WEATHER TO CONTINUE THROUGH NEXT WEEK... RATHER STABLE SUMMER PATTERN CONTINUES THROUGH THE EXTENDED. THE WEATHER WILL REVOLVE AROUND THE LARGE HIGH PRESSURE SYSTEM OVR THE SRN PLAINS...AND A SERIES OF SHORT WAVES MOVING ASHORE OVR THE PACNW. MAIN CHANGES IN THE EXTENDED WERE MINOR ADJUSTMENTS TO POPS AND SKY COVERAGE. TEMPS NR OR SLIGHTLY ABOVE CLIMO CONTINUE TO LOOK ON TARGET FOR THE END OF JULY. FRIDAY...THERE IS A BIT OF DISAGREEMENT BETWEEN THE GFS AND NAM AS TO HOW MUCH LINGERING QPF THERE WILL BE OVR THE PLAINS. THE NAM...ESPECIALLY THE LATEST 06Z RUN...BLOWS UP QUITE A BIT OF CONVECTION OVR THE PLAINS IN ASSOCIATION WITH A STALLED FRONTAL BOUNDARY THAT EXTENDS FROM NM EWD TO THE UPPER MISSISSIPPI VALLEY. THE GFS KEEPS MOST OF THE CONVECTION WITH THIS FRONT OVR AREAS TO OUR S AND E. NAM APPEARS TO BE SOMEWHAT OF THE OUTLIER...AND HAS NOT BEEN PERFORMING TOO WELL LATELY WITH THE MONSOONAL CONVECTION. HOWEVER...GIVEN THE ABUNDANT LLVL MOISTURE AND PRESENCE OF THE BOUNDARY...HAVE INTRODUCED ISOLD POPS OVR THE PLAINS FOR FRI MORNING. WITH MORNING CONVECTION AND CLOUDS...AND COOLER AIR TO THE N OF THE BOUNDARY...EXPECT TEMPS TO BE BELOW AVERAGE FRI AFTERNOON. SATURDAY THROUGH MONDAY...SOME SIGNS OF DRY AIR WORKING INTO THE PLAINS FROM THE N AS THE HIGH STRENGTHENS A BIT AND SHIFTS WWD. CONVECTION SHOULD GET PUSHED W AS WELL...AND BEST POPS WILL BE OVR THE SRN AREAS NR THE NM BORDER...AND OVR THE CONTDVD. COULD SEE SOME LOCALIZED HEAVY RAIN OVR THE MTNS. TEMPS SHOULD GRADUALLY TREND UPWARD OVR THE PLAINS...REACHING THE UPPER 90S AND POSSIBLY SOME 100 PLUS READINGS BY MONDAY. TUESDAY AND WEDNESDAY...THE UPPER HIGH SHIFTS EWD AGAIN AS THE STRONGEST PACNW WAVE MOVES ASHORE AND BEGINS TO IMPACT THE NRN ROCKIES. WILL LIKELY SEE AN UPSWING IN CONVECTION AGAIN OVR THE ERN PLAINS AS DEEP MOISTURE AND MID LEVEL WINDS IMPROVE. TEMPS SHOULD REBOUND TO NR CLIMATOLOGIC NORMS. MAIN WX CONCERNS WILL CONTINUE TO BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. 44 AVIATION... VFR CONDITIONS EXPECTED AT THE TAF SITES THROUGH THE MORNING...WITH -TSRA DEVELOPING ACROSS THE MOUNTAINS BETWEEN 17-18Z. THESE THUNDERSTORMS ARE EXPECTED TO MOVE OFF INTO THE ADJACENT HIGHER TERRAIN...IMPACTING THE KCOS TAF SITE AFTER 20-21Z. BRIEF MVFR CIGS/VIS WITH MODERATE TO HEAVY RAIN WILL BE THE MAIN THREATS. GIVEN HIGHER LIKELIHOOD OF -TSRA AFFECTING KCOS TAF SITE PLAN TO INTRODUCE A TEMPO -TSRA GROUP WITH THE 12Z TAF ISSUANCE. A LITTLE LESS CERTAINTY EXISTS FOR KPUB AND KALS...SO WILL KEEP IT RESTRICTED TO VCTS FOR NOW. OTHERWISE...EXPECT LIGHT EAST TO SOUTHEAST WINDS FOR KCOS AND KPUB...DURING THE EARLY AFTN....WITH GENERALLY LIGHT SOUTHERLY WINDS FOR KALS. ONCE TSRA DEVELOPS...ERRATIC WIND GUSTS UP TO 30 KTS WILL BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Jul 28, 12:19 PM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 1219 PM MDT THU JUL 28 2011 COZ058>089-093>099-291830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1219 PM MDT THU JUL 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS AND THE ADJACENT PLAINS...PARTICULARLY ALONG THE NORTHERN SLOPES OF THE RATON RIDGE...THE EASTERN SLOPES OF THE SOUTHERN SANGRE DE CRISTO MOUNTAINS...AND THE PIKES PEAK REGION. THE MAIN THREAT WITH THUNDERSTORMS TODAY WILL BE LOCALLY HEAVY RAINFALL...WITH LOCALIZED FLASH FLOODING POSSIBLE IN AREAS WITH POOR DRAINING SOILS...SUCH AS URBAN AREAS AND BURN SCARS. SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. GREATER LOW LEVEL MOISTURE WILL REMAIN IN PLACE ACROSS THE FAR EASTERN PLAINS TODAY...MAINLY NORTH OF HIGHWAY 50 FROM FOWLER TO HOLLY. AS STORMS MOVE EASTWARD INTO THIS REGION...THERE IS THE POTENTIAL FOR ONE OR TWO STORMS TO BRIEFLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE WIND GUSTS UP TO 65 MPH AND LOCALLY HEAVY RAINFALL...AS WELL AS SOME BRIEF SMALL HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONSOON MOISTURE WILL REMAIN ACROSS THE REGION THROUGH EARLY NEXT WEEK. EXPECT ISOLATED TO SCATTERED THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS...AND SCATTERED TO NUMEROUS STORMS OVER THE CONTINENTAL DIVIDE. STORMS WILL BE MOST FREQUENT AND WIDESPREAD DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING IN URBAN AREAS...OR NEAR BURN SCARS OR RUGGED TERRAIN. SMALL HAIL UP TO 1/2 INCH MAY ALSO OCCUR WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON AND EVENING. 88/10
In the hours before
Special weather statement, Jul 28, 2:33 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 233 PM MDT THU JUL 28 2011 COZ087-088-282130- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 233 PM MDT THU JUL 28 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO... EXTREME NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF WALSENBURG...OR 41 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL HUERFANO COUNTY. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. MOTORISTS BETWEEN MILE MARKERS 53 AND 60 ON INTERSTATE 25 SHOULD USE EXTREME CAUTION IF TRAVELING NEAR THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:59 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
Nearby
Areal Flood Advisories in Colorado, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.